Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2008, 2:08 PM CDT for Forest County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 17, 2008, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Forest County, WI
The radar
The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 171908
SVRGRB
WIC041-172000-
/O.NEW.KGRB.SV.W.0071.080717T1908Z-080717T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
208 PM CDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 300 PM CDT
* AT 204 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM
WAS LOCATED NEAR BLACKWELL...OR 14 MILES EAST OF CRANDON...AND
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WABENO...LAONA...CAVOUR AND ARMSTRONG CREEK
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4573 8869 4572 8842 4542 8843 4541 8864
4556 8878
TIME...MOT...LOC 1908Z 218DEG 13KT 4554 8861
$$
TH3 follow-up statements
000
WWUS53 KGRB 171930
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT THU JUL 17 2008
WIC041-172000-
/O.CON.KGRB.SV.W.0071.000000T0000Z-080717T2000Z/
FOREST-
228 PM CDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN FOREST COUNTY...
AT 223 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS
STORM WAS LOCATED NEAR BLACKWELL...OR 16 MILES EAST OF CRANDON...AND
MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAVOUR AND ARMSTRONG CREEK.
LAT...LON 4573 8869 4572 8842 4542 8843 4541 8864
4556 8878
TIME...MOT...LOC 1928Z 218DEG 13KT 4560 8855
$$
TH000
WWUS53 KGRB 171946
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT THU JUL 17 2008
WIC041-172000-
/O.CON.KGRB.SV.W.0071.000000T0000Z-080717T2000Z/
FOREST-
246 PM CDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN FOREST COUNTY...
AT 241 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR BLACKWELL...OR 16 MILES EAST OF CRANDON...AND MOVING
NORTHEAST AT 17 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAVOUR AND ARMSTRONG CREEK.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4573 8869 4572 8842 4542 8843 4541 8864
4556 8878
TIME...MOT...LOC 1946Z 228DEG 14KT 4556 8855
$$
TH000
WWUS53 KGRB 172001
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT THU JUL 17 2008
WIC041-172008-
/O.EXP.KGRB.SV.W.0071.000000T0000Z-080717T2000Z/
FOREST-
258 PM CDT THU JUL 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOREST COUNTY
WILL EXPIRE AT 300 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS STILL OVER
SOUTHEAST FOREST COUNTY...10 MILES EAST OF LAONA AND MOVING
NORTHEAST AT 15 MPH. BUT THERE HAVE BEEN NO REPORTS OF SEVERE
WEATHER.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4573 8869 4572 8842 4542 8843 4541 8864
4556 8878
TIME...MOT...LOC 1958Z 228DEG 14KT 4559 8850
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:29 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 17, 1:29 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 129 PM CDT THU JUL 17 2008 .SHORT TERM...LIMITED TIME FOR DISCUSSION THIS AFTN DUE TO ACTIVE WEATHER. FLASH FLOOD WATCH AND SEVERE TSTM WATCH POSTED. GUID TEMPS OK...BUT INCREASES POPS TNT DUE TO ONGOING ACTIVITY TO THE WEST. COULD HAVE A BREAK IN THE ACTIVITY LATE AFTERNOON INTO THIS EVENING BUT MORE STORMS DEVELOPING OVER NW IA BEHIND THIS FRONT. ALSO MORE DEVELOPMENT LATER TONIGHT AS THE CDFNT DROPS SOUTH. FFA IN EFFECT UNTIL 12Z FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY FRONTAL BOUNDARY SINKS SLOWLY SOUTHWARD FRIDAY NIGHT. CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN THIRD FOR FRIDAY EVENING. FRONT BEGINS TO PUSH NORTHWARD ON SATURDAY... BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY INTO SATURDAY NIGHT. SIGNIFICANT UPPER TROUGH MOVES ACROSS THE AREA SUNDAY. HAVE RAISED CHANCES FOR RAIN SUNDAY WITH THIS FEATURE. MAJOR CHANGE IN THE PATTERN EXPECTED MONDAY NIGHT INTO WEDNESDAY. RIDGING BUILDING INTO THE UPPER GREAT LAKES...THEREFORE REMOVED MENTION OF PRECIPITATION. RETURN FLOW SETS UP WEDNESDAY NIGHT WITH NEXT COLD FRONT MOVING INTO THE AREA THURSDAY. WILL INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. && .AVIATION...WIDESPREAD MVFR/IFR CIGS AND VSBYS THIS AFTERNOON AND TONIGHT DUE TO TSRA. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ030-031-035>040- 045-048>050. && TDH/ECKBERG
Hazardous weather outlook, Jul 17, 4:46 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 446 AM CDT THU JUL 17 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 446 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON INTO TONIGHT...WITH TORRENTIAL RAINFALL...DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THERE IS SOME POTENTIAL FOR FLOODING... ESPECIALLY SOUTHWEST OF A LINE FROM WAUSAU TO SHAWANO TO GREEN BAY...WHERE THE GROUND IS SATURATED FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH THE UPCOMING WEEKEND...AND INTO EARLY NEXT WEEK. WHILE IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE...HEAVY RAIN AND FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-181000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 446 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...LOCALLY DENSE...MAY IMPACT MARINERS THROUGH TONIGHT. THERE IS CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. TORRENTIAL RAINFALL AND GUSTY WINDS MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY. AREAS OF MARINE FOG WILL STILL BE POSSIBLE DURING THIS PERIOD... AS A HUMID AIR MASS FLOWS ACROSS THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. TSK/AK
In the hours before
Special weather statement, Jul 17, 1:47 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 147 PM CDT THU JUL 17 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171945- BROWN-CALUMET-DOOR-FLORENCE-FOREST-KEWAUNEE-LANGLADE-LINCOLN- MANITOWOC-MARATHON-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-OUTAGAMIE-PORTAGE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-VILAS-WAUPACA-WAUSHARA-WINNEBAGO-WOOD- 147 PM CDT THU JUL 17 2008 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... AT 145 PM...DOPPLER RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN. SOME OF THE STORMS WILL PRODUCE WINDS GREATER THAN 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS AND HAIL. SEEK SHELTER IN A STURDY STRUCTURE IF A THUNDERSTORM APPROACHES YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR MUCH OF NORTHERN AND CENTRAL WISCONSIN. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:46 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 6 hr |
| Jul 17, 1:50 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 25 min |
| Jul 17, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 48 min |
| Jul 17, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Door | 46 min |
| Jul 17, 3:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 17, 4:58 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.